Jump to content
CrazyBoards.org

Recommended Posts

The doctor's information sheet (pretty much like a PI-sheet, but more detailed and with more statistics) I found says 10-20% of patients gain weight up to 10 kg. No mention of weight gains greater than that. I think it's pretty common to gain a little bit, but lithium is not notorious like Zyprexa in that regard. Watch what you eat, drink a lot of water and get your levels tested often.

Link to comment
Share on other sites

  • 2 months later...

Watch what you eat and exercise regularly.

I gained what I suspect was water weight when my dose hit the therapeutic range. It was easy to get off over the next few weeks, so I don't think it was genuine poundage. Except for that, no weight gain.

Lithium is the best med in the world as far as I'm concerned. It would take something like death to get me to stop taking it, and I'm not sure death would even do the trick. ;)

Link to comment
Share on other sites

at least from a friend's experience, lithium seems to trigger cravings in some people for fatty, salty stuff. he was concentration-camp thin when he started taking it, and though he started basically living on cheesesteaks for the first few months of lithium, he stayed concentration-camp thin. it's probably mostly to do with metabolism.

make sure you stay hydrated, but don't drink so much water that you throw yourself off balance. at least part of said friend's cravings came from downing way too much water and not taking in enough salt.

Link to comment
Share on other sites

I've been on Lithium for awhile. I haven't had any weight gain on it. Zyprexa messed with my metabolism and I gained weight fairly quickly in spite of what I ate (with that med I got cravings at first, but the gain didn't occur for me until after the cravings went away).

I don't remember if I ever got cravings on Lithium, but it just doesn't mess up your body the way Zyprexa does.

So basically, if you get cravings and would normally gain weight eating what you start to eat - you'll gain weight. If you're normally a person who can eat whatever they want and not gain anything - you won't gain a pound.

Link to comment
Share on other sites

My own experince has shown that a thin person can gain with lit. I never weighed more than 110lbs except for pregnancy until I took Lithium. I had gained a small amount on Lexapro but starting at 110 I was'nt complaining. With Lit I have gained an additional 30+/- pounds. I craved food. And I wanted lots of it. Hence big butt.

On the other hand I have not felt better in years. I too would be hard pressed to give it up. With that said I made up my mind to drop the weight. And yes it is horrible to take off.

As for that salt craving it is true. Lithium is a salt and too much or too little salt can change your levels. H2O also does a number because Lithium is cleared thru the kidneys. So it is a balance game you learn with your body.

Hey I have dropped roughly 7lbs. Not too bad. Just have to not gain it all back in one day..ahaha

Ally ;)

Link to comment
Share on other sites

  • 1 month later...

I'm trying to isolate which of my meds caused my 30 lbs of gain. I'm eliminating Cymbalta right now.

I love my Lithium! It's the only med I've ever had this much result with. I'm not edgy all the time, i had a real problem with paranoia, and that's gone! I can leave my house. I need my Lithium, so i will try everything possible to isolate the weight trouble.

I do wish someone had warned me to watch my diet and exercise right from the begining. It might have been helpful.

I'm 5'8" and weigh 160, i was 130 before lithium and many other meds.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...